MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/40/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/40/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430479
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 peripheral self-expandable stent system was selected for treatment.The device was advanced to the lesion, but the stent could not be released.The device and the wire were withdrawn and another stent was implanted.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, screens taken from the angiogram and the cathlab report provided were reviewed.The technical investigation revealed that the outer shaft has been fully retracted.The stent has been fully released and is entangled with the braided shaft and the inner shaft.Both the inner shaft and the stent are strongly kinked.At the distal end of the outer shaft, the braid and the marker ring are partially torn off.The marker ring is severely deformed.Outside of the deformed zones, the shaft dimensions comply with the specification.The safety button at the handle is in the unlocked position.Upon rotating the rotating wheel, the outer shaft retracted normally.Review of the angiographic material did not provide any further relevant information regarding the root cause of the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and successfully passed all inprocess controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
PULSAR-18 T3 4/40/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19944969
Report Number1028232-2024-04200
Device Sequence Number15479779
Product Code NIP
UDI-Device Identifier07640130446779
UDI-Public(01)07640130446779(17)2607
Combination Product (Y/N)N
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2026
Device Model Number430479
Device Catalogue Number430479
Device Lot Number06235056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown